Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

August 4, 2016Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 4, 2016, 3:08 PM EDT for Martin County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 3:08 PM EDT (19:08 UTC)
Expired
Aug 4, 2016, 4:00 PM EDT
In force
52 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 112 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
493 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

284 
WWUS82 KMLB 041908
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT THU AUG 4 2016
 
FLZ059-064-042000-
MARTIN FL-ST. LUCIE FL-
308 PM EDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND
EASTERN MARTIN COUNTIES UNTIL 400 PM EDT...

AT 308 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WITHAM FIELD...OR OVER PORT SALERNO...MOVING NORTH AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALTON...FORT PIERCE...STUART...PORT SALERNO AND JENSEN BEACH. 

LAT...LON 2700 8036 2745 8030 2743 8022 2716 8012
      2697 8021
TIME...MOT...LOC 1908Z 193DEG 14KT 2716 8022 

$$

LASCODY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 11:05 AM EDT, 4 hours 3 minutes earlier.

Area forecast discussion, Aug 4, 11:05 AM EDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1105 AM EDT THU AUG 4 2016

.DISCUSSION...Radar/satellite imagery reveals numerous remnant
convective boundaries from earlier convection over/approaching
CWA...along with rapid cumulus development during past hour. 12Z
soundings from XMR/TBW confirm very moist atmosphere throughout
the column...with precipitable water above 2 inches and low LCL's...in
agreement with earlier model progs. Expect significant upward
trend of convective coverage late morning through mid afternoon
with slow motion toward the N/NE. Pattern suggests greatest precip
coverage in some time for CWA...including coastal
counties/beaches. With areal average QPF not likely to be
high...some areas should receive short-duration, beneficial rain
totals today.

With deep moisture and weak winds throughout the vertical
profile, and relatively warm mid level temperatures...threat for
isolated severe storms expected to remain very low.

&&

.AVIATION...Increasing chance for MVFR/temporary IFR in TSRA all
TAF sites through the afternoon...with greatest chance across
inland sites 19-22Z. Several periods of TSRA likely for many
terminals through 24Z.

&&

.MARINE...S/SW flow near 10 knots will become SE 10-15 kt
nearshore this afternoon. Flow will be temporarily and locally
disrupted by offshore-moving, scattered showers/storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  75  89  76 /  60  30  60  40
MCO  91  75  90  76 /  60  30  60  30
MLB  89  75  90  77 /  60  20  40  30
VRB  89  75  90  75 /  60  20  40  20
LEE  91  75  90  77 /  60  30  60  40
SFB  91  76  90  76 /  60  30  60  40
ORL  91  75  90  77 /  60  30  60  30
FPR  89  75  90  74 /  60  20  30  20

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.

&&

Short Term/Long Term...Spratt
Impact weather/Radar....Johnson
Hazardous weather outlook, Aug 4, 8:30 AM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
830 AM EDT THU AUG 4 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-050200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
830 AM EDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
ABUNDANT MOISTURE COMBINED WITH LIGHT OFFSHORE FLOW WILL ENHANCE
THE COVERAGE OF AFTERNOON SHOWER AND THUNDERSTORMS STORMS OVER
EAST CENTRAL FLORIDA THIS AFTERNOON. LIGHTNING STORMS ARE EXPECTED
TO INITIALIZE ALONG THE COAST SOUTH OF CAPE CANAVERAL BEFORE
SPREADING SLOWLY WEST AND NORTH THROUGH THE DAY. THE HIGHEST
COVERAGE IS EXPECTED OVER INLAND AREAS FROM OSCEOLA COUNTY
NORTHWARD TO VOLUSIA COUNTY WHERE THE HIGHEST MOISTURE AND
GREATEST BOUNDARY INTERACTIONS ARE EXPECTED TO OCCUR LATER THIS
AFTERNOON. GIVEN THE INCREASED OFFSHORE STEERING FLOW...A FEW
STORMS ARE EXPECTED TO PUSH BACK TOWARD THE COAST LATER TODAY.

TODAYS STORMS WILL BE CAPABLE OF PRODUCING 2 TO 3 INCH DOWNPOURS
IN A SHORT 60 TO 90 MINUTE PERIOD, OCCASIONAL TO FREQUENT CLOUD-
TO-GROUND LIGHTNING, AND WIND GUSTS UP TO 40 MPH.

.RIP CURRENT IMPACT...
A LINGERING EASTERLY SWELL WILL LEAD TO A MODERATE RISK FOR RIP
CURRENTS...MAINLY ALONG THE BEACHES OF VOLUSIA AND BREVARD
COUNTIES. IF HEADED TO THE COAST, CHECK WITH LOCAL BEACH PATROL
BEFORE ENTERING THE WATER AND ONLY SWIM WITHIN SIGHT OF A
LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
STEERING FLOW OUT OF THE SOUTHWEST WILL INCREASE THE THREAT FOR
OFFSHORE MOVING THUNDERSTORMS TODAY. INITIAL DEVELOPMENT OF
LIGHTNING STORMS CAPABLE OF PRODUCING GUSTY WINDS IS EXPECTED
ALONG THE SPACE AND TREASURE COASTS AS THE EAST COAST SEA BREEZE
DEVELOPS LATE THIS MORNING AND EARLY THIS AFTERNOON. STORMS
CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 34 KNOTS ARE POSSIBLE
OVER INLAND LAKES AND RIVERS THIS AFTERNOON AND EVENING...SOME OF
WHICH COULD PUSH BACK TOWARD THE COAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ABUNDANT MOISTURE WILL LEAD TO AN INCREASE IN COVERAGE OF SHOWERS
AND LIGHTNING STORMS THROUGH THE WEEKEND. OFFSHORE STEERING FLOW
WILL ALLOW SOME OF THE STORMS TO PUSH OFF THE MAINLAND AND OVER
THE INTRACOASTAL AND NEARSHORE WATERS OF EAST CENTRAL FLORIDA.
FREQUENT LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS WILL BE THE
MAIN HAZARDS IN ANY STRONGER STORMS WHICH DEVELOP.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

ULRICH/JOHNSON

In the hours before

Special weather statement, Aug 4, 12:03 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1203 PM EDT THU AUG 4 2016

FLZ054-059-041645-
ST. LUCIE FL-INDIAN RIVER FL-
1203 PM EDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. LUCIE AND
EASTERN INDIAN RIVER COUNTIES UNTIL 1245 PM EDT...

AT 1203 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAINT LUCIE AIRPORT...OR 7 MILES SOUTHWEST OF INDRIO...MOVING
NORTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT PIERCE...SEBASTIAN...VERO BEACH...FELLSMERE AND INDIAN RIVER
SHORES.

LAT...LON 2737 8037 2739 8057 2782 8055 2774 8035
      2770 8033
TIME...MOT...LOC 1603Z 187DEG 7KT 2746 8046

JOHNSON
Special weather statement, Aug 4, 1:15 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
115 PM EDT THU AUG 4 2016

FLZ059-041800-
ST. LUCIE FL-
115 PM EDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE COUNTY UNTIL 200 PM
EDT...

AT 114 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TRADITION...OR NEAR PORT SAINT LUCIE...MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...FORT PIERCE...WHITE CITY...
SAINT LUCIE WEST AND PORT SAINT LUCIE RIVER PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2721 8036 2721 8053 2723 8059 2749 8051
      2739 8028
TIME...MOT...LOC 1714Z 192DEG 15KT 2730 8046

JOHNSON
Special weather statement, Aug 4, 1:39 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
139 PM EDT THU AUG 4 2016

FLZ045-047-053-054-058-147-041830-
NORTHERN BREVARD COUNTY FL-SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-
ORANGE FL-OKEECHOBEE FL-INDIAN RIVER FL-
139 PM EDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE...
NORTHEASTERN OKEECHOBEE...INDIAN RIVER...EASTERN OSCEOLA AND BREVARD
COUNTIES UNTIL 230 PM EDT...

AT 139 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CANAVERAL GROVES TO FORT DRUM. MOVEMENT
WAS EAST NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...ROCKLEDGE...SEBASTIAN AND COCOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2756 8035 2756 8068 2755 8068 2754 8105
      2853 8106 2865 8091
TIME...MOT...LOC 1739Z 273DEG 27KT 2846 8085 2753 8081

JOHNSON
Special weather statement, Aug 4, 2:15 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT THU AUG 4 2016

FLZ045-046-041900-
ORANGE FL-SEMINOLE FL-
215 PM EDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE AND SOUTH CENTRAL
SEMINOLE COUNTIES UNTIL 300 PM EDT...

AT 214 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
AZALEA PARK...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ORLANDO...OVIEDO...WINTER SPRINGS...WINTER PARK AND CASSELBERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2842 8125 2851 8143 2874 8129 2863 8106
TIME...MOT...LOC 1814Z 211DEG 30KT 2854 8130

JOHNSON
Local storm report, Aug 4, 2:53 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
253 PM EDT THU AUG 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     3 W CAPE CANAVERAL      28.40N 80.65W
08/04/2016  M41.00 MPH       AMZ552             FL   OTHER FEDERAL

            USAF TOWER KSC-300

0245 PM     TSTM WND GST     8 SSE PLAYALINDA BEACH  28.54N 80.57W
08/04/2016  M41.00 MPH       BREVARD            FL   OTHER FEDERAL

            USAF TOWER KSC-108

&&

JRS
Special weather statement, Aug 4, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT THU AUG 4 2016

FLZ059-064-042000-
MARTIN FL-ST. LUCIE FL-
308 PM EDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND
EASTERN MARTIN COUNTIES UNTIL 400 PM EDT...

AT 308 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WITHAM FIELD...OR OVER PORT SALERNO...MOVING NORTH AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALTON...FORT PIERCE...STUART...PORT SALERNO AND JENSEN BEACH.

LAT...LON 2700 8036 2745 8030 2743 8022 2716 8012
      2697 8021
TIME...MOT...LOC 1908Z 193DEG 14KT 2716 8022

LASCODY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:03 PM EDTSpecial Weather StatementMLBSaint Lucie42 min
Aug 4, 12:06 PM EDTSpecial Marine WarningMLB54 min
Aug 4, 1:15 PM EDTSpecial Weather StatementMLBSaint Lucie45 min
Aug 4, 1:39 PM EDTSpecial Weather StatementMLBIndian River51 min
Aug 4, 2:15 PM EDTSpecial Weather StatementMLBOrange45 min
Aug 4, 2:42 PM EDTSpecial Marine WarningMLB63 min
Aug 4, 3:11 PM EDTSpecial Marine WarningMLB64 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.